Two Derivations of the Uniform Rule and an Application to Bankruptcy
AbstractWe consider the problem of allocating a single infinitely divisible commodity to agents with single-peaked preferences, and establish two properties of the rule that has played the central role in the analysis of this problem, the uniform role. Among the efficient allocations, it selects (1) the one at which the difference between the largest amount received by any agent and the smallest sush amount is minimal, and (2) the one at which the variance of the amounts received by the agents is minimal.
Download InfoTo our knowledge, this item is not available for download. To find whether it is available, there are three options:
1. Check below under "Related research" whether another version of this item is available online.
2. Check on the provider's web page whether it is in fact available.
3. Perform a search for a similarly titled item that would be available.
Bibliographic InfoPaper provided by University of Rochester - Center for Economic Research (RCER) in its series RCER Working Papers with number 423.
Length: 11 pages
Date of creation: 1996
Date of revision:
Contact details of provider:
Postal: University of Rochester, Center for Economic Research, Department of Economics, Harkness 231 Rochester, New York 14627 U.S.A.
Other versions of this item:
- Schummer, James & Thomson, William, 1997. "Two derivations of the uniform rule and an application to bankruptcy," Economics Letters, Elsevier, vol. 55(3), pages 333-337, September.
- D51 - Microeconomics - - General Equilibrium and Disequilibrium - - - Exchange and Production Economies
- D63 - Microeconomics - - Welfare Economics - - - Equity, Justice, Inequality, and Other Normative Criteria and Measurement
- D70 - Microeconomics - - Analysis of Collective Decision-Making - - - General
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Nir Dagan, 1996.
"Consistency and the Walrasian Allocations Correspondence,"
Economic theory and game theory
012, Nir Dagan.
- Nir Dagan, 1996. "Consistency and the Walrasian allocations correspondence," Economics Working Papers 151, Department of Economics and Business, Universitat Pompeu Fabra.
- Otten, G.J. & Peters, H. & Volij, O., 1994.
"Two Characterizations of the Uniform Rule for Division Problems with Single-Peaked Preferences,"
1994-49, Tilburg University, Center for Economic Research.
- Hans Peters & Gert-Jan Otten & Oscar Volij, 1996. "Two characterizations of the uniform rule for division problems with single-peaked preferences (*)," Economic Theory, Springer, vol. 7(2), pages 291-306.
- Volij, Oscar & Otten, Gert-Jan & Peters, Hans, 1996. "Two Characterizations of the Uniform Rule for Division Problems with Single-Peaked Preferences," Staff General Research Papers 5108, Iowa State University, Department of Economics.
- Sprumont, Yves, 1991. "The Division Problem with Single-Peaked Preferences: A Characterization of the Uniform Allocation Rule," Econometrica, Econometric Society, vol. 59(2), pages 509-19, March.
- Salvador Barbera, 1995.
"Strategy-Proof Allotment Rules,"
1142, Northwestern University, Center for Mathematical Studies in Economics and Management Science.
- Thomson William, 1994. "Consistent Solutions to the Problem of Fair Division When Preferences Are Single-Peaked," Journal of Economic Theory, Elsevier, vol. 63(2), pages 219-245, August.
- Thomson, W., 1991.
"Population-Monotonic Solutions to the Problem of Fair Division when Preferences are Single-Peaked,"
RCER Working Papers
302, University of Rochester - Center for Economic Research (RCER).
- Thomson, William, 1995. "Population-Monotonic Solutions to the Problem of Fair Division When Preferences Are Single-Peaked," Economic Theory, Springer, vol. 5(2), pages 229-46, March.
- Ching, Stephen, 1992. "A simple characterization of the uniform rule," Economics Letters, Elsevier, vol. 40(1), pages 57-60, September.
- Dutta, Bhaskar & Ray, Debraj, 1989. "A Concept of Egalitarianism under Participation Constraints," Econometrica, Econometric Society, vol. 57(3), pages 615-35, May.
- O'Neill, Barry, 1982. "A problem of rights arbitration from the Talmud," Mathematical Social Sciences, Elsevier, vol. 2(4), pages 345-371, June.
This item has more than 25 citations. To prevent cluttering this page, these citations are listed on a separate page. reading list or among the top items on IDEAS.Access and download statisticsgeneral information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Gabriel Mihalache).
If references are entirely missing, you can add them using this form.